Alert archive / Nebraska / Tornado Warnings in 2025

Tornado Warning 3, NWS Cheyenne, WY

June 13, 2025Banner County, Cheyenne County, Morrill County, Nebraska

NWS Cheyenne, WY issued this tornado warning at Jun 13, 2025, 6:31 PM MDT for Banner County, Cheyenne County, Morrill County, Nebraska. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2025, 6:31 PM MDT (00:31 UTC)
Expired
Jun 13, 2025, 7:00 PM MDT
In force
29 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Banner County, NE, Cheyenne County, NE, Morrill County, NE

The radar

The Cheyenne radar (KCYS), 135 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 6:37 PM MDTHAIL 1.7517 Nne Potter, NEPublic reports ping pong ball to golf ball sized hail on going.
Jun 13, 6:55 PM MDTTORNADO11 N Potter, NEDelayed report. Storm chaser reported brief ground circulation apparent under a funnel. Observer was located NW of Potter looking northeast. Distance was unspecified so location was estimated based on radar at the time of the report.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 1:56 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 0.5 hours before the alert went out and 301 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2025-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 441 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2025-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
441 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1120 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
219 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

887 
WFUS55 KCYS 140031
TORCYS
NEC007-033-123-140100-
/O.NEW.KCYS.TO.W.0003.250614T0031Z-250614T0100Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Cheyenne WY
631 PM MDT Fri Jun 13 2025

The National Weather Service in Cheyenne has issued a

* Tornado Warning for...
  Northwestern Cheyenne County in the Panhandle of Nebraska...
  South central Morrill County in the Panhandle of Nebraska...
  Southeastern Banner County in the Panhandle of Nebraska...

* Until 700 PM MDT.

* At 630 PM MDT, a severe thunderstorm capable of producing a tornado
  was located 12 miles north of Potter, or 23 miles northwest of
  Sidney, moving east at 10 mph.

  HAZARD...Tornado and quarter size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This tornadic thunderstorm will remain over mainly rural areas of
  northwestern Cheyenne, south central Morrill and southeastern
  Banner Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4132 10335 4143 10337 4152 10306 4130 10298
TIME...MOT...LOC 0030Z 248DEG 8KT 4139 10326 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

Natoli
2 follow-up statements
634 
WWUS55 KCYS 140041
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
641 PM MDT Fri Jun 13 2025

NEC007-033-123-140100-
/O.CON.KCYS.TO.W.0003.000000T0000Z-250614T0100Z/
Cheyenne NE-Morrill NE-Banner NE-
641 PM MDT Fri Jun 13 2025

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM MDT FOR
NORTHWESTERN CHEYENNE...SOUTH CENTRAL MORRILL AND SOUTHEASTERN BANNER
COUNTIES...

At 641 PM MDT, a severe thunderstorm capable of producing a tornado
was located 13 miles north of Potter, or 22 miles northwest of
Sidney, moving east at 10 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Cheyenne, south central Morrill and southeastern Banner
Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 4132 10335 4143 10337 4152 10306 4130 10298
TIME...MOT...LOC 0041Z 270DEG 8KT 4140 10323 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

Natoli
494 
WWUS55 KCYS 140059
SVSCYS

Severe Weather Statement
National Weather Service Cheyenne WY
659 PM MDT Fri Jun 13 2025

NEC007-033-123-140108-
/O.EXP.KCYS.TO.W.0003.000000T0000Z-250614T0100Z/
Cheyenne NE-Morrill NE-Banner NE-
659 PM MDT Fri Jun 13 2025

...THE TORNADO WARNING FOR NORTHWESTERN CHEYENNE...SOUTH CENTRAL
MORRILL AND SOUTHEASTERN BANNER COUNTIES WILL EXPIRE AT 700 PM MDT...

The tornado threat has diminished and the Tornado Warning has 
expired. However, large hail and damaging winds remain likely and a 
Severe Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
the Panhandle of Nebraska.

Remember, a Severe Thunderstorm Warning still remains in effect for 
southeast Morrill, eastern Kimball, and much of Cheyenne counties 
until 745 PM.

&&

LAT...LON 4132 10335 4143 10337 4152 10306 4130 10298
TIME...MOT...LOC 0058Z 248DEG 8KT 4141 10319 

$$

Natoli

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this tornado warning went out at Jun 13, 5:28 PM MDT, 1 hour 3 minutes earlier. Its key messages:

  • Thunderstorm threat continues through the weekend, with a daily risk of strong to severe activity expected.
  • Temperatures notably above average this weekend with highs 5 to 10 degrees warmer than normal.
  • Strong to severe thunderstorms continue into next week with a quick cool-off to bring us back to near normal before heating back to well above normal late next week.
Area forecast discussion, Jun 13, 5:28 PM MDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
528 PM MDT Fri Jun 13 2025

.KEY MESSAGES...

- Thunderstorm threat continues through the weekend, with a
  daily risk of strong to severe activity expected.

- Temperatures notably above average this weekend with highs 5
  to 10 degrees warmer than normal.

- Strong to severe thunderstorms continue into next week with a
  quick cool-off to bring us back to near normal before heating
  back to well above normal late next week.

&&

.SHORT TERM /THROUGH SATURDAY NIGHT/...
Issued at 128 PM MDT Fri Jun 13 2025

Storms are already firing across the region in a favorable
environment for strong to severe activity. Current mesoanalysis
shows surface CAPE east of the I-25 corridor in the 2000-4000
J/kg range, and low-level lapse rates between 7-10 C/km. High
resolution guidance indicates we should see the ongoing storms
that are currently moving into the I-25 area will continue to
expand into a strong cluster/line of activity moving into the
evening hours as it continues towards Nebraska. With Derecho
composites 1-2 and MCS maintenance up to 60, the likelihood we
see activity becoming linear and a widespread wind risk are
becoming higher and higher. But some low to mid level wind shear
could be enough to support updrafts of large hail, as well as
the support for a very isolated tornado (with a linear based
embedded rotation also not out of the question). Activity
presses through Nebraska through the evening hours, with storms
expected to exit our CWA by the late evening into the early
nighttime hours. Clearing is expected overnight, but with the
trough remaining over the region alongside a moist airmass,
another round of strong to severe activity is anticipated on
Saturday. This time though with notable warming and some
declining moisture, dewpoints may drop a bit further across
Laramie County and along I-25, leading to the primary severe
risk further to the north and east where moisture should still
remain a bit higher with dewpoints into the 50's to 60's. Storms
are expected to fire during the afternoon around or just east of
I-25, with large hail and winds the primary risks once again.
This time the environment should be a bit more supportive of
hail with some isolated supercells to clusters of storms likely,
though storm motions are still anticipated to quickly propagate
the storms east-northeastward and out of the CWA through the
evening hours.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 128 PM MDT Fri Jun 13 2025

Moving into the long term, the thunderstorm threat doesn't end
as we see daily risk of activity to end the weekend and start
the work week. The threat on Sunday continues to shift a bit
more north and eastwards, so thankfully the bulk of the
strongest activity should remain just outside of our CWA, but a
few severe storms cannot be ruled out. The notably warm
temperatures should also help to reduce our RH values and make
dewpoints descend a bit more west of I-25, keeping anywhere in
this area in general thunderstorms at best, but further east a
few stronger cells can't be ruled out. On Monday the ridge that
is primarily controlling the region should begin to break down,
but not enough to allow for a stronger severe risk to
overspread. A few marginally strong to severe storms are
possible, but the highest risk for severe activity still remains
just to our northeast. That all changes on Tuesday however, as
the ridge will fully breakdown and a stout shortwave trough will
move across the region, possibly even taking a negatively tilted
orientation at the upper levels. Temperatures will descend
notably as highs dive back down into the 70's, allowing
dewpoints to more closely align to our temperatures, and with
low level shear much stronger alongside expected instability, we
may see an even better day for severe weather across the area.
The one caveat though will be if we can get enough clearing to
initiate stronger storms, as the drop in temperatures should
allow more cloud cover which could limit stronger heating.
Still, enough breaks and gaps are possible, and so expect a
potentially stout day for severe weather.

After this though, the ridge builds back in with a vengeance,
and we'll see temperatures skyrocket through the end of next
week and moisture all but depart our CWA. A few showers or
storms could be possible on Wednesday for our northeastern
counties, but expect a drying trend with temperatures back into
the 80's and some 90's possible on Thursday. Into the extended
term just beyond this forecast, we're looking at significant
warmth, with highs into the low to mid 90's east of I-25. This
could be our last temperate weekend before summer rears its head
finally for our region.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 528 PM MDT Fri Jun 13 2025

A line of storms is moving through the Panhandle just past KBFF.
KCDR and KAIA are expected to have storms and rain between
01-04z. KSNY may have storms pass over it according to model
guidance but the storm developing in Kimball county that may get
close. VFR conditions are expected after these storms move past
the terminals. Tomorrow between 20-23z storms may develop east
of I-25 and pass over KCYS and the Panhandle terminals.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...None.
NE...None.

&&

SHORT TERM...CG
LONG TERM...CG
AVIATION...
Hazardous weather outlook, Jun 13, 2:50 PM MDT, 3 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Cheyenne WY
250 PM MDT Fri Jun 13 2025

NEZ002-003-019>021-054-055-095-096-WYZ101>119-142100-
Dawes County-Box Butte County-Scotts Bluff County-Banner County-
Morrill County-Kimball County-Cheyenne County-
Northern Sioux County-Southern Sioux County-
Converse County Lower Elevations-Niobrara County-
North Laramie Range-Ferris/Seminoe/Shirley Mountains-
Shirley Basin-Central Laramie Range and Southwest Platte County-
East Platte County-Goshen County-Central Carbon County-
North Snowy Range Foothills-Southwest Carbon County-
Sierra Madre Range-Upper North Platte River Basin-Snowy Range-
Laramie Valley-South Laramie Range-South Laramie Range Foothills-
Central Laramie County-East Laramie County-
250 PM MDT Fri Jun 13 2025

This hazardous weather outlook is for portions of panhandle
Nebraska...east central Wyoming...south central Wyoming and
southeast Wyoming.

.DAY ONE...THIS AFTERNOON AND TONIGHT

- Thunderstorm threat continues through the weekend, with a
  daily risk of strong to severe activity expected.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

- Temperatures notably above average this weekend with highs 5
  to 10 degrees warmer than normal.

- Strong to severe thunderstorms continue into next week with a
  quick cool-off to bring us back to near normal before heating
  back to well above normal late next week.

.Spotter information statement...

Spotters are encourage to report severe weather to the NWS.

In the hours before

Local storm report, Jun 13, 3:31 PM MDT, 3 hours before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
331 PM MDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     Tornado          12 NW Hillsdale         41.35N 104.61W
06/12/2025                   Laramie            WY   Trained Spotter

            Photos from storm spotter show damage
            consistent with a short-lived EF-1 tornado.
            Damage to fencing, tree limbs down, and a
            flipped and lofted cattle trailer were sent
            to the NWS. Time estimated from radar.

&&

MAC
Local storm report, Jun 13, 3:53 PM MDT, 2 hours 38 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
353 PM MDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0351 PM     Tstm Wnd Gst     Glendo                  42.50N 105.02W
06/13/2025  M60 MPH          Platte             WY   CO-OP Observer

            Observer reported nickel sized hail and wind
            gusts of 60 mph.

&&
Local storm report, Jun 13, 4:36 PM MDT, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
436 PM MDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     Hail             Scottsbluff             41.87N 103.66W
06/13/2025  M0.75 Inch       Scotts Bluff       NE   Broadcast Media

            KNEB broadcaster reported accumulating
            nickel sized hail and torrential rainfall of
            0.40 inches in 5 minutes.

&&
Local storm report, Jun 13, 5:01 PM MDT, 1 hour 30 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
501 PM MDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     Hail             3 NE Melbeta            41.81N 103.48W
06/13/2025  M1.00 Inch       Scotts Bluff       NE   Storm Chaser

            MPing report from a storm chaser via the
            spotter network of 1.0in hail near Melbeta,
            NE.

&&
Local storm report, Jun 13, 5:30 PM MDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
530 PM MDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     Hail             20 SE Harrison          42.48N 103.60W
06/13/2025  M1.00 Inch       Sioux              NE   Trained Spotter

            Trained spotter reported quarter sized hail
            in Sioux County.

&&
Local storm report, Jun 13, 5:55 PM MDT, 36 minutes before
Preliminary Local Storm Report
National Weather Service Cheyenne WY
555 PM MDT Fri Jun 13 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 PM     Tstm Wnd Dmg     Scottsbluff             41.87N 103.66W
06/13/2025                   Scotts Bluff       NE   Broadcast Media

            KNEB broadcaster reported tree damage with
            pictures of a deciduous tree with numerous
            branches snapped between 3-4 inches and the
            largest being 6-8 inches.

&&

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:12 PM MDTSevere Thunderstorm WarningCYSBox Butte, Dawes, Sioux63 min
Jun 13, 6:40 PM MDTSevere Thunderstorm WarningCYSBanner, Cheyenne, Kimball, Morrill65 min
Jun 13, 7:10 PM MDTTornado WarningCYSCheyenne35 min
Jun 13, 7:16 PM MDTTornado WarningCYSCheyenne29 min
Jun 13, 7:24 PM MDTSevere Thunderstorm WarningCYSDawes23 min
Jun 13, 7:38 PM MDTSevere Thunderstorm WarningCYSCheyenne, Kimball, Morrill67 min
Jun 13, 8:42 PM MDTSevere Thunderstorm WarningCYSCheyenne, Morrill28 min
Jun 14, 5:36 PM MDTSevere Thunderstorm WarningCYSCheyenne, Kimball54 min

Nearby

Tornado Warnings in Nebraska, 2025Every tornado warning in 2025Tornadoes in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.